Idaho, 2003

Winter Storm in Idaho, March 7, 2003

March 7, 2003 · NWS BOI · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 6, 10:05 PM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 6, 10:05 PM MST, 2 hours 55 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1005 PM MST THU MAR 6 2003

NO UPDATES NEEDED.  WINTER STORM WARNING REMAINS IN EFFECT FAR NORTH
ABOVE 4500 FEET AS STRONG WINDS ALOFT AND LOCALLY WINDY WESTERLY
SURFACE FLOW IMPINGE ON WEST CENTRAL MOUNTAINS FOR OROGRAPHICALLY
ENHANCED SNOW AND BLOWING AND DRIFTING SNOW. MOIST PLUME SEEN ON
WATERVAPOR SATIMG ACROSS WA-OREGON-WRN ID EXTENDS BACK TO A
SHORTWAVE TROF 40-50N ALONG 130W. THIS MOIST PLUME CRASHES ACROSS
THE CASCADES AND OVER BOISE CWFA NRN MTNS LATER TONIGHT THROUGH
EARLY AFTERNOON FRIDAY.  SALEM OREGON SOUNDING SHOWS 0.62 PW WITH
THIS STORM AND WHILE SOME MOISTURE IS LOST TO THE CASCADES THE
ETABUFR SOUNDING FOR BOISE PEAKS CLOSE TO A HALF-INCH FRIDAY MORNING
WITH MYL AT A THIRD INCH. SNOW AMOUNTS FOR THE CENTRAL MTNS SEEM ON
TARGET FOR A LOW END WARNING. BOISE MTN MAY HOLD OFF TIL WIND FLOW
SWITCHES A LITTLE MORE WSW VICE WNW BUT PLAN TO LEAVE WARNING UP
SINCE 3AM-NOON SNOW IN THE BOISE MTNS ALSO SHOULD GET LOW END
WARNING AMTS.  WINDS SETTLING DOWN TO LIGHT EXCEPT 5-15 IN SE OREGON
AND 10-20 IN THE MAGIC VLY. TEMPS ON TRACK FOR MINS IN THE MID 20S
TO AROUND 40.

.BOI...WINTER STORM WARNING ABOVE 4500 FEET TONIGHT THROUGH FRIDAY
       WEST CENTRAL AND BOISE MOUNTAINS - ID ZNS 11 AND 13.

VM
Hazardous weather outlook, Mar 6, 6:00 AM MST, 19 hours before
IDZ011>016-028>030-ORZ061>064-071300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MST THU MAR 06 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY
A WIND ADVISORY IS POSTED FOR SOUTHERN TWIN FALLS COUNTY AND THE
WESTERN MAGIC VALLEY THROUGH THIS AFTERNOON.  WINDS WILL BE WESTERLY
30 TO 40 MPH WITH LOCALLY HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 6, 9:39 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
938 PM MST THU MAR  6 2003

TIME(MST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0411 AM    8 SW HILL CITY            ID   55 MPH NON TSTM WIND GUST
03/06/03   ELMORE

0525 AM    TWIN FALLS AIRPORT        ID   45 MPH NON TSTM WIND GUST
03/06/03   TWIN FALLS

1119 AM    JEROME AIRPORT            ID   43 MPH NON TSTM WIND GUST
03/06/03   JEROME

0430 PM    19 SE TWIN FALLS          ID   43 MPH NON TSTM WIND GUST
03/06/03   TWIN FALLS

0455 PM    TWIN FALLS AIRPORT        ID   44 MPH NON TSTM WIND GUST
03/06/03   TWIN FALLS

0611 PM    8 SW HILL CITY            ID   47 MPH NON TSTM WIND GUST
03/06/03   ELMORE

MILLS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, West Central Mountains

When
March 7, 1:00 AM MST to 6:00 AM MST
Where
West Central Mountains forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.543, -116.300 (the zone’s center; the record gives no point)

A winter strom brought 3 to 10 inches of snow to the central moutnains of Idaho.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345916.